Lyrica was helping my pain , but dr suggested I tried an opiat ,but had to came off lyrica I got 1/2 way down it blew me apart pain wise and depression which I never had before I went st back up to original dose it's 5 weeks now ,but I am not back to where I was pain wise and still have depression but not as bad ,nuro said it could take longer to build up to get back to where I was, anybody found it took a long time to build up , I am rather panicking its taking so long ,,, thank you for any replies
What country are you in that the doc wants to put you on opiates? He doesn't have to take you off lyrica, he can just reduce the dose and give you a lower dose of opiate. He should also be starting you on a low dose for the pain while you try to reduce the lyrica. Truthfully I can't remember how long it took for lyrica to be fully functional in me. I had no trouble stopping it, but I was already on opiates when I decided that I can't take lyrica because of the side effects I had.
I don't know about Lyrica, but when I cut Trazodone in half which had been mostly treating my fibromyalgia, it took a good 2 months or slightly more to get back the full pain relief that I had before reducing the Trazodone. So your pain relief will come back I would guess. In the meantime, you may want to try an anti-depressant, one that is easy to get off. Not Effexor or Pristiq which can be difficult to get off. I was on an anti-depressant along with the Lyrica, so I wouldn't think that there would be any conflict. Wish you the best.
Sorry, I just don't see the reasoning in having you go off the Lyrica before starting opiates? You would think your doctor would want you to continue on the Lyrica as any help is a good thing and lowers how much opiates you need. As far as depression goes, you might consider replacing the Lyrica with Cymbalta. It helps with nerve pain, just like the Lyrica does, but also has an antidepressant. You could gradually lower the Lyrica as you increase the Cymbalta. As for why you are having depression? Pain and depression use the same neurotransmitters, so it makes sense as your pain flared up, so did the depression. Hope this helps - hang in there! ElizaJane
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Oct 2010 • 1 answer
Posted 14 Apr 2012 • 3 answers
Posted 25 Feb 2013 • 4 answers
Posted 5 Oct 2013 • 4 answers
Posted 24 Mar 2014 • 5 answers